Texas, 2011Wildfire in Texas, July 28, 2011
July 28, 2011 · NWS FWD · 1 event in 1 county or zone
A wildfire burned approximately 500 acres in western Grayson County. One barn and one power pole was damaged.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire burned approximately 500 acres in western Grayson County. One barn and one power pole was damaged. Very hot and dry conditions this month resulted in elevated fire danger.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 28, 10:39 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 28, 10:39 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 AM CDT THU JUL 28 2011
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH FRIDAY AFTERNOON WITH FEW TO
SCATTERED CU THROUGH SUNSET. MODELS CONTINUE TO INDICATE
INCREASING MOISTURE ASSOCIATED WITH TROPICAL STORM DON SO EXPECT
MORE NUMEROUS CU FRIDAY AFTERNOON.
THE BEST CHANCE OF THUNDERSTORMS THIS AFTERNOON WILL BE ACROSS THE
SOUTHEAST COUNTIES OF NORTH TEXAS NEAR A WEAK UPPER LEVEL
DISTURBANCE. THE BEST INSTABILITY AND MOISTURE WILL ALSO REMAIN
OVER THAT REGION...SO FOR NOW WILL LEAVE THE MENTION OF
SHOWERS/STORMS OUT OF THE TAFS. STORM COVERAGE MAY BE A LITTLE
BETTER FRIDAY AFTERNOON WITH DEEPER MOISTURE IN PLACE. FOR NOW
WILL LEAVE OUT OF THE EXTENDED PORTION (24-30 HR) OF THE DFW TAF
SINCE BEST STORM CHANCES WILL STILL BE SOUTH/SOUTHEAST OF DFW.
A SOUTH TO SOUTHEAST WIND WILL PREVAIL THROUGH FRIDAY BETWEEN 6
AND 12 KNOTS ALONG WITH A FEW HIGHER GUSTS THIS AFTERNOON.
79
&&
.UPDATE...
ANOTHER HOT DAY OF TRIPLE DIGIT HEAT IS EXPECTED ACROSS THE REGION
TODAY. DEWPOINTS ARE MUCH SLOWER TO BEGIN MIXING OUT THIS MORNING
AND ARE NOT EXPECTED TO MIX AS LOW THIS AFTERNOON. THIS WILL
RESULT IN HIGH AFTERNOON HEAT INDEX VALUES BETWEEN 105 TO 110 THIS
AFTERNOON. ONE WEAK DISTURBANCE ALOFT IS CURRENTLY LOCATED OVER
THE CENTER OF THE STATE AND ANOTHER WEAK DISTURBANCE IS LOCATED
OVER LOUISIANA. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY
OVER THE SOUTHERN AND EASTERN COUNTIES WITH VERY ISOLATED ACTIVITY
POSSIBLE ELSEWHERE IN THE LATE AFTERNOON AND EARLY EVENING HOURS.
OVERALL...THE CURRENT FORECAST IS IN GOOD SHAPE AND ONLY MINOR
TWEAKS WERE NEEDED TO ACCOUNT FOR CURRENT TRENDS.
THE LATEST UPDATE ON TROPICAL STORM DON KEEPS ITS TRACK TO THE
NORTHWEST WITH LANDFALL AROUND THE CORPUS CHRISTI AREA LATE
TOMORROW. AFTER IT MOVES INLAND...A MORE WESTWARD TRACK IS
POSSIBLE. DON IS A SMALL STORM AND IS EXPECTED TO REMAIN A SMALL
STORM. THE MODELS ARE IN PRETTY GOOD AGREEMENT THAT DON WILL STAY
WELL SOUTH OF NORTH TEXAS AND LIKELY HAVE MINIMAL IMPACTS ON OUR
AREA. THERE WILL LIKELY BE AN INCREASE IN CLOUD COVER THAT MAY
KEEP TEMPERATURES BELOW THE CENTURY MARK...BUT THE HEAVIEST
RAINFALL IS FORECASTED TO REMAIN SOUTH OF THE REGION. HOWEVER...A
SHIFT IN THE TRACK TO THE EAST COULD BRING HEAVIER RAINFALL
AMOUNTS TO THE SOUTHERN AND SOUTHWESTERN PORTIONS OF NORTH TEXAS.
82/JLD
&&
.PREV DISCUSSION... /ISSUED 410 AM CDT THU JUL 28 2011/
HIGH PRESSURE ALOFT HAS MOVED EAST INTO THE TENNESSEE RIVER VALLEY
WITH A WEAK DISTURBANCE OVER CENTRAL TEXAS MOVING WEST. THIS COULD
AGAIN PROVIDE FOR ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS
OVER THE EASTERN AND SOUTHERN CWA TODAY INTO THIS EVENING. IT WILL
BE VERY WARM AGAIN TODAY WITH HIGHS GENERALLY IN THE 100S. THE HEAT
ADVISORY REMAINS IN EFFECT THROUGH FRIDAY FOR ALL OF NORTH TEXAS.
THE HEAT ADVISORY MAY BE NEED TO BE TRIMMED AND EXTENDED INTO
SATURDAY AS PARTS OF THE CWA MAY FAIL TO REACH HEAT INDICES OF
105 DEGREES.
TROPICAL STORM DON IS LOCATED JUST NORTH OF THE YUCATAN THIS
MORNING AND IS EXPECTED MOVE ONSHORE NEAR CORPUS CHRISTI FRIDAY
EVENING...THEN ON TO THE NORTHWEST AS IT WEAKENS. THERE WILL BE
AN INCREASE IN LOW AND MID LEVEL MOISTURE ACROSS NORTH TEXAS
ASSOCIATED WITH DON. PWATS INCREASE TO AROUND 2 INCHES OVER THE
EASTERN HALF BY MIDDAY FRIDAY...AND 2 1/4 INCHES BY MIDDAY
SATURDAY. AN UNSTABLE AND UNCAPPED ATMOSPHERE FRIDAY AND SATURDAY
SHOULD RESULT IN SCATTERED STRONG CONVECTION AND BENEFICIAL
RAINFALL ACROSS PORTIONS OF NORTH TEXAS...ESPECIALLY OVER THE
SOUTHERN COUNTIES. EXPECTED RAINFALL FROM DON WILL AVERAGE 1/4 TO
1/2 INCH DAILY WITH SOME LOCATIONS POSSIBLY RECEIVING 1 INCH.
HIGH TEMPERATURES WILL BE A LITTLE COOLER FRIDAY AND SATURDAY...
THUS OUR RECORD STRING OF CONSECUTIVE 100 DEGREES DAYS WILL BE IN
JEOPARDY BY SATURDAY.
TEMPERATURES WILL RETURN BACK TO PREVIOUS LEVELS MONDAY THROUGH
WEDNESDAY AS THE HIGH ALOFT REBUILDS BACK OVER THE REGION. A WEAK
SHORTWAVE TROUGH MOVING SOUTH THROUGH ARKANSAS ON SUNDAY COULD
TRIGGER AFTERNOON CONVECTION OVER THE NORTHEAST COUNTIES SUNDAY
AFTERNOON AND OVER THE EAST CWA MONDAY AFTERNOON. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 104 83 100 82 99 / 10 10 30 20 20
WACO, TX 104 80 100 80 99 / 20 10 40 20 20
PARIS, TX 102 79 97 78 96 / 20 10 30 20 20
DENTON, TX 103 80 99 80 98 / 10 10 30 20 20
MCKINNEY, TX 103 80 99 79 97 / 10 10 30 20 20
DALLAS, TX 104 84 99 82 99 / 10 10 30 20 20
TERRELL, TX 103 80 98 80 98 / 10 20 40 20 20
CORSICANA, TX 103 79 99 79 99 / 20 20 40 20 20
TEMPLE, TX 103 78 99 78 98 / 20 20 40 20 30
MINERAL WELLS, TX 108 80 101 79 101 / 10 10 20 10 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.
&&
79/82
Hazardous weather outlook, Jul 28, 10:01 AM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1101 AM CDT THU JUL 28 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1101 AM CDT THU JUL 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A HEAT ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH
TEXAS THIS AFTERNOON AND EARLY THIS EVENING. THE BEST CHANCE OF
STORMS WILL BE SOUTHEAST OF AN ATHENS TO CAMERON LINE. GUSTY
DOWNBURST WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH
THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF NORTH TEXAS
THROUGH 8 PM CDT FRIDAY.
THUNDERSTORMS CHANCES WILL INCREASE ACROSS NORTH TEXAS FRIDAY INTO
SATURDAY...ESPECIALLY SOUTH OF INTERSTATE 20. GUSTY DOWNBURST
WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN HAZARDS WITH
STRONGER THUNDERSTORMS. IF TROPICAL STORM DON TRACKS FURTHER NORTH
AND BECOMES STRONGER THAN FORECAST...THEN THE POTENTIAL FOR SEVERE
WEATHER MAY INCREASE ACROSS FAR SOUTHERN PARTS OF NORTH TEXAS
FRIDAY NIGHT INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Wildfire, Grayson
- When
- July 28, 1:00 PM CST to 3:15 PM CST
- Where
- Grayson forecast zone
- Property damage
- $4,000
- Reported by
- Newspaper
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
A wildfire burned approximately 500 acres in western Grayson County. The fire began near State Highway 56 and O'Hanlon Road, west of Southmayd. One barn and one power pole was damaged.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, July 28, 20112 injured · $1.0 million · 1 event
- Flash Flood and Damaging Winds in Illinois, July 28 to 29, 2011$270,000 · 60 kt wind · 7 events
- Flash Flood in Illinois, July 28 to 29, 2011$250,000 · 1 event
- Wildfire in Arkansas, July 28 to 31, 2011$150,000 · 1 event
- Flood and Damaging Winds in Pennsylvania, July 28, 2011$95,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in Kansas, July 28, 2011$77,000 · 70 kt wind · 3 events
- Flash Flooding and Flood in Michigan, July 28, 2011$55,000 · 50 kt wind · 5 events
- Flash Flooding in New Mexico, July 28, 2011$50,000 · 2 events
- Damaging Wind in Iowa, July 28, 2011$50,000 · 74 kt wind · 1 event
- Heat in West Virginia, July 28 to 29, 201128 events
- Flash Flooding in Arizona, July 28, 2011$20,000 · 2 events
- Flash Flood and Flood in Minnesota, July 28, 2011$17,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329267.